# SDR SMT2003F00001

- Difficulty date: May 12, 2003
- Submitted: June 11, 2003
- Operation: Air carrier
- Aircraft: N41480
- Make and model: Piper PA-32R-301
- Aircraft serial: 3246147
- Engine: Lyc IO540K1G5
- System (JASC): 2434 · DC Generator-Alternator
- Part: Drive Belt
- Part number: 37D22355
- Condition: Failed
- Location: Alternator
- Part time: 10 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AIRCRAFT HAS BEEN SUBJECT TO NUMEROUS ALTERNATOR AND AIR CONDITIONING COMPRESSOR DRIVE V BELT FAILURES.  SOME WITH LESS THAN 10 HOURS TIME IN SERVICE WITH FIRST FAILURE OCCURRING AT 25 HOURS AIRCRAFT TOTAL TIME SINCE NEW.  THE AIR CONDITIONING COMPRESSOR HAS BEEN REPLACED.  PULLEY ALIGNMENT AND IDLER PULLEY CONDITION HAVE BEEN INSPECTED WITH NO DEFECTS NOTED.  WITH THE LATEST FAILURE THE ALTERNATOR PULLEY WAS REPLACED DUE TO SCORING AND DISCOLORATION AND A NEW SET OF DRIVE BELTS AND WERE INSTALLED.  BELT TENSION WAS ADJUSTED IAW MM.  AIRCRAFT WAS GROUND RUN AND BELT TENSION RECHECKED AND FOUND TO BE WITHIN LIMITS.  BELT TENSION AND CONDITION HAS SINCE BEEN RECHECKED AFTER 10 HOURS TIS WITH NO DEFECTS NOTED.
